Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 64, NWS Gaylord, MI

June 28, 2016

NWS Gaylord, MI issued this small craft advisory at Jun 28, 2016, 6:56 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2016, 6:56 PM EDT (22:56 UTC)
Expired
Jun 29, 2016, 2:00 AM EDT
In force
7 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

301 
WHUS73 KAPX 282256
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
656 PM EDT TUE JUN 28 2016

LHZ346-LSZ321-322-290300-
/O.NEW.KAPX.SC.Y.0064.160628T2256Z-160629T0300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
656 PM EDT TUE JUN 28 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-290600-
/O.NEW.KAPX.SC.Y.0064.160628T2256Z-160629T0600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
656 PM EDT TUE JUN 28 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 28, 3:20 PM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jun 28, 3:20 PM EDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
320 PM EDT TUE JUN 28 2016

.SHORT TERM...(This evening and overnight)
Issued at 310 PM EDT Tue Jun 28 2016

Core of negative height anomalies pushes east tonight, as 1020mb
surface high slides slowly across the southern lakes.  Deep layer
drying will result in clear skies.  Although surface high is not
positioned directly overhead, winds should decouple setting the
stage for a very chilly late June night. Widespread 40s with a few
of the typically colder locations likely falling into the 30s.

Few sensible weather concerns heading into Wednesday, as surface
high continues to slide across the southern lakes.  850mb
temperatures will quickly rebound, reaching 11-12c by 00z.  With
deep mixing under a strong late June sun, these values yield high
temperatures in the in the mid to upper 70s, with a few 80 degree
reading possible in favored downslope areas east of I-75.  Weaker
gradient and lighter winds, with lake breezes likely during the
afternoon hours.

.LONG TERM...(Wednesday through Tuesday)
Issued at 310 PM EDT Tue Jun 28 2016

Wednesday night through Friday night

Models are still in good agreement with the next storm system that
will impact northern Michigan Thursday. This developing low pressure
system accompanied by a potent upper level wave will move into the
upper Great Lakes late Wednesday night, increasing clouds and
chances of rain showers throughout the day Thursday and into the
overnight hours for eastern upper and northern lower. Thunderstorm
potential will rely on the timing of the front, which seems to
always not be optimal for northern lower Michigan. The actual cold
front appears to arrive during the very early hours of Friday
morning, however...models are hinting at a thermally induced trough
of low pressure developing late Thursday afternoon. This of course
would become a trigger mechanism to get any CAPE to develop some
late afternoon/early evening thunderstorms. Forecast soundings are
showing between 1000-1500 J/Kg of MUCAPE and 400-1000 J/Kg MLCAPE.
The chances of embedded thunder remain ahead and along the cold
front and then more stratiform rain behind it to begin Friday
morning. Colder air once again filters into the region, with highs
only reaching in the mid 60s to lower 70s during the afternoon
hours. Any lingering rain should exit the southeastern CWA by the
early afternoon hours Friday as high pressure once again dominates
our weather.    TJL

At 500mb... an upper level trough enters northern Quebec providing
us with a northwest flow aloft for much of the Great Lakes. As a
result 850mb temps will be between 4-8c Saturday morning before they
quickly rebound to around 10-14c on Sunday and Monday. This is due
to ridging building into the region...a subtle shortwave moves into
northern Michigan Tuesday increasing our chances of pops. Overall
the pattern looks to transition toward a more zonal flow for the
beginning of the work week.

At the Surface... the temperatures for the period will be on an
upward trend towards Tuesday. Temperatures for Saturday through
Monday look to be in the 70s with a surface high pressure exiting on
Monday. A weak low pressure system (1006mb) will move through
Central Indiana causing southern flow at the sfc and 850mb
strengthening warm air advection. Tuesday will see temps in the 80s
before another weak low accompanying our shortwave enters the region
increasing our pops of an isolated shower.  JZ/BPH

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1236 PM EDT Tue Jun 28 2016

...VFR Conditions...

Much drier air will continue to surge into Northern Michigan this
afternoon on gusty north winds. Some lingering mid clouds (and
possibly a few sprinkles) over Northeast Lower Michigan, with
abundant sunshine elsewhere. North winds gusting up to 20kts will
dissipate by early this evening, with light winds overnight along
with clear skies. Clear skies again on Wednesday with northwest
winds around 10 knots with afternoon lake breeze development.

&&

.MARINE...
Issued at 310 PM EDT Tue Jun 28 2016

Winds will subside this evening as high pressure slides into the
southern Great Lakes. The lighter winds will continue through
Wednesday. The gradient will begin to tighten on Thursday ahead
of an approaching cold front, with increasing southwest winds possibly
resulting in the need for SCA's for parts of the area. The front
will push through Thursday night with showers and a few rumbles of
thunder possible. Much cooler air and gusty northwest winds are
expected on Friday with additional SCA's possible.

&&

.APX Watches/Warnings/Advisories...
MI...NONE.
LH...SMALL CRAFT ADVISORY until 8 PM EDT this evening for LHZ347>349.

LM...SMALL CRAFT ADVISORY until 8 PM EDT this evening for LMZ323-342-
344>346.

LS...NONE.
&&

SHORT TERM...Keysor
LONG TERM...TJL
AVIATION...Keysor
MARINE...TJL
Hazardous weather outlook, Jun 28, 3:24 PM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
324 PM EDT TUE JUN 28 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-291930-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
324 PM EDT TUE JUN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA THURSDAY
AFTERNOON AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

JK

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.